United States medical patients received some rather alarming news recently in the form of a recall on injectable antibiotics. The antibiotics “cefepime for injection” and “dextrose for injection” were both recalled by health officials after the drugs were found to be contaminated with hair and metal particles.
The recent public safety notice was issued by the FDA and the company manufacturing the drugs. Patients using these drugs are advised to get in touch with their doctors right away to ensure that theirs wasn’t among the recalled supply. Both antibiotics, cefepime and dextrose, were manufactured by B. Braun Medical Inc.
Injectable Cefepime and Dextrose Recalled
Two different injectable antibiotics were recalled on October 16, and the FDA has posted a notice alerting the general public to these recalls. Thankfully, both recalls were also announced by the manufacturer of the contaminated antibiotics.
B. Braun Medical is an American subsidiary of a German pharmaceutical firm called B. Braun Melsungen. Earlier this month, it was brought to their attention that bits of foreign contaminants like metal, cotton fiber, and hair were found floating around in samples from a lot labeled H3A7444.
So B. Braun Medical quickly issued a recall for its Injectable Cefepime USP and Dextrose Injection USP. Apparently, the errant floating particles were fully visible in samples taken from the lot in question.
Avoid Using Tainted Antibiotics
If you’ve used either of these products, get in touch with your doctor right away. Complications that could arise from the use of a tainted sample may be severe. They include problems like stroke-causing blood clots, heart attacks, and other issues that will put you at serious health risk.
Since the drug was distributed all across the country, it’s important that patients stay on the look out and make sure they’re not taking any injectable antibiotics that are tainted with floating bits of cotton fiber and/or hair.
B. Braun Medical is cooperating as much as possible with the FDA, which means that patients relying on one or more of these antibiotics should have a reasonable solution within a pretty short period of time. Before then, it’s important to avoid using any tainted antibiotics.
Share Your Wisdom!
Do you know anything about this most recent recall? Always remember to share what you know in the comments section down below!
We love hearing from our readers, and it’s always great when members of the Scambook community are able to share tips and information that relates to health!
Costco in Canada Recalls Kirkland Signature Beef due to E.Coli Outbreak
Costco Health Scare: Hepatitis A Outbreak Linked to Frozen Berry Mix
Chobani Greek Yogurt Recalled After Consumers Complain on Facebook, Twitter